Hokkaido Mathematical Journal

Bounds for the Betti numbers of successive stellar subdivisions of a simplex

Janko BÖHM and Stavros Argyrios PAPADAKIS

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We give a bound for the Betti numbers of the Stanley-Reisner ring of a stellar subdivision of a Gorenstein* simplicial complex by applying unprojection theory. From this we derive a bound for the Betti numbers of iterated stellar subdivisions of the boundary complex of a simplex. The bound depends only on the number of subdivisions, and we construct examples which prove that it is sharp.

Article information

Source
Hokkaido Math. J., Volume 44, Number 3 (2015), 341-364.

Dates
First available in Project Euclid: 1 August 2016

Permanent link to this document
https://projecteuclid.org/euclid.hokmj/1470053368

Digital Object Identifier
doi:10.14492/hokmj/1470053368

Mathematical Reviews number (MathSciNet)
MR3532113

Zentralblatt MATH identifier
1360.13053

Subjects
Primary: 13F55: Stanley-Reisner face rings; simplicial complexes [See also 55U10]
Secondary: 13D02: Syzygies, resolutions, complexes 13P20: Computational homological algebra [See also 13Dxx] 13H10: Special types (Cohen-Macaulay, Gorenstein, Buchsbaum, etc.) [See also 14M05]

Keywords
Stanley-Reisner rings Betti numbers Resolutions Stellar subdivisions Simplices

Citation

BÖHM, Janko; PAPADAKIS, Stavros Argyrios. Bounds for the Betti numbers of successive stellar subdivisions of a simplex. Hokkaido Math. J. 44 (2015), no. 3, 341--364. doi:10.14492/hokmj/1470053368. https://projecteuclid.org/euclid.hokmj/1470053368


Export citation